MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L; KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.12.0024L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director.Total knee revision surgery occurred 4 years after cemented total knee arthroplasty in a (b)(6) patient due to tibial and femoral parts loosening.From the picture of the explants, we observe that no cement adhered to the metal components and this might be a sign of a problem occurred during the cementation procedure.Several variables can influence the cementation process such as temperature (of the implant and of the room), time of insertion, presence of liquids, possible accidents during cement transportation or storage (e.G.Temporary temperature increase), and other possibilities not related to the implant.Also, a peculiar situation is observed in the lateral projection behind the trochlear surface whose clinical relevance cannot be determined with the information at hand.The reason of this event cannot be determined.Batch review performed on 01 march 2022: lot 174835: 70 items manufactured and released on 10-oct-2017.Expiration date: 2022-09-25.No anomalies found related to the problem.To date, 69 items of the same lot have been sold without any similar reported event since 1-1-2018.Additional device involved: gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot.174579: 153 items manufactured and released on 10-oct-2017.Expiration date: 2022-09-28.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event since 1-1-2018.
 
Event or Problem Description
At 4 years and 1 month after primary, revision surgery for tibia and femur implants loosening.Femur, tibial tray and liner revised successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13770426
Report Number3005180920-2022-00185
Device Sequence Number19859711
Product Code JWH
UDI-Device Identifier07630030862397
UDI-Public07630030862397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model Number02.12.0024L
Device Catalogue Number02.12.0024L
Device Lot Number174835
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite